MAUDE Adverse Event Report: ENDOLOGIX AFX2; BIFURCATED STENT GRAFT

ENDOLOGIX AFX2; BIFURCATED STENT GRAFT
Model Number BEA28-120/I20-40
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Aneurysm (1708)
Date of Event 02/09/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device involved in the event will not be returned for evaluation as it remains implanted in the patient.Patient medical records and imaging studies will be requested for further evaluation by the clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.Device iteration is afx2 with duraply.
 
Event or Problem Description
The patient was initially implanted with an afx bifurcated stent graft and an infrarenal aortic extension to treat an abdominal aortic aneurysm (aaa).Approximately 4 years post initial implant, a type 3b endoleak was identified and the original devices were relined with another bifurcated stent graft and a suprarenal extension to resolve this event.This event was previously reported under mdr # 2031527-2018-00401.Now, approximately 2.5 years post re-intervention a computed tomography (ct) has revealed that the aneurysm has increased in size from 5.4cm to 7.4cm.Reportedly, patient's current condition is good and is pending re-intervention.
 
Event or Problem Description
The patient was initially implanted with an afx bifurcated stent graft and an infrarenal aortic extension to treat an abdominal aortic aneurysm (aaa).Approximately 4 years post initial implant, a type 3b endoleak was identified and the original devices were relined with another bifurcated stent graft and a suprarenal extension.This event was previously reported under mdr # 2031527-2018-00401.Now, approximately 2.5 years post intervention a computed tomography (ct) has revealed that the aneurysm has increased in size from 5.4cm to 7.4cm.Reportedly, patients current condition is good and is pending re-intervention.A re-intervention was completed on this patient and the origin of the endoleak was determined to be a type 2 endoleak.The vessel that was feeding the aaa was embolized and the patient is doing well.This event is no longer a reportable event as a type 2 endoleak is anatomy related and the failure is not related to the device.Please remove from your complaint system a complaint is not warranted since there is no alleged deficiency related to identity, quality, durability, reliability, safety, effectiveness, or performance of the device.
 
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good faith efforts to retrieve a reported adverse event/incident related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.The review confirms there were no manufacturing or processing non-conformities identified that would contribute to the reported adverse event/incident.An evaluation of the device could not be completed.The device was not returned to endologix for evaluation because it remains implanted.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows that the sac growth was confirmed.This is consistent with the reported adverse event/incident.The clinical evaluation also shows reasonable evidence to suggest a type 2 endoleak.The most likely causation for the sac growth is anatomy related (type 2 endoleak).The final patient status was reported to be doing well post secondary endovascular procedure.Type ii endoleaks are anatomy related events and are not caused or contributed by the device.A complaint is not warranted since there is no alleged deficiency related to identity, quality, durability, reliability, safety, effectiveness, or performance of the device.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Please remove from your complaint system as there was no device failure this is no longer considered a complaint.Device iteration is afx2.Correction: b2: outcomes attributed to adverse events has been updated.B5: describe event or problem has been updated.G4: date received by manufacturer has been updated.H6: result code: remove code 3233.H6: conclusion code: remove code 11.

Brand Name
AFX2
Common Device Name
BIFURCATED STENT GRAFT
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
MDR Report Key11416175
Report Number2031527-2021-00068
Device Sequence Number4625200
Product Code MIH
UDI-Device Identifier00818009014399
UDI-Public(01)00818009014399(17)190118
Combination Product (Y/N)N
Initial Reporter StateNE
Initial Reporter CountryUS
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 02/09/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/18/2019
Device Model NumberBEA28-120/I20-40
Device Lot Number1777392010
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/09/2021
Supplement Date Received by Manufacturer04/01/2021
Initial Report FDA Received Date03/04/2021
Supplement Report FDA Received Date04/13/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BIFURCATED STENT GRAFT, LOT#1053303-045.; INFRARENAL AORTIC EXTENSION, LOT#1138142-003.; VELA SUPRARENAL, LOT#1767640002.; BIFURCATED STENT GRAFT, LOT#1053303-045; INFRARENAL AORTIC EXTENSION, LOT#1138142-003; VELA SUPRARENAL, LOT#1767640002
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age73 YR